MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the doctor felt resistance while withdrawing the wire guide of a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.Upon return of the used product, the wire guide was found to be elongated and bent.After placing the catheter and attempting to withdraw the wire guide, the physician pulled the wire and found it to be "kinking".The wire guide was not pulled through the needle during insertion.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation: a review of the documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi) and quality control, as well as a visual inspection of the retuned device, was conducted during the investigation.One used device was returned to cook for evaluation.Upon visual inspection, the safety/mandril was noted to be broken from the weld on the straightened end.Biomatter was noted throughout the device.A section of the wire guide was elongated and there was a bend near the j-curve.There is no evidence suggesting that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.A review of the dhr for the complaint lot (9075864) and the related wire guide subassembly lot (ic8978134) found no related non-conformances that could have contributed to the failure mode.A database search revealed no other relevant events associated with the complaint device lot.Furthermore, there is no evidence to suggest that nonconforming product exists from this lot either in house or in field.Cook also reviewed product labeling.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use: ¿2.Prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.Leave the distal extension uncapped for wire guide passage.4.Slide safe-t-j wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10 cm into vessel.If straight wire is used, always advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.5.While maintaining wire guide position, withdraw needle and safe-t-j wire guide straightener.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, evaluation of the returned device, and the results of our investigation, cook has concluded that a component failure without manufacturing or design issue contributed to this incident.It is possible that difficult anatomy or procedural issues could have caused the damage, though this cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9535831
Report Number1820334-2019-03170
Device Sequence Number3603994
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)210226(10)9075864
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Device Lot Number9075864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight78